Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 7, 2026, 2:31 AM CST for Boone County, Callaway County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2026, 2:31 AM CST (08:31 UTC)
- Expired
- Mar 7, 2026, 2:50 AM CST
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 10:28 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.8
The text
As transmitted.
157
WUUS53 KLSX 070831
SVRLSX
MOC019-027-070915-
/O.NEW.KLSX.SV.W.0007.260307T0831Z-260307T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
231 AM CST Sat Mar 7 2026
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Boone County in central Missouri...
Northern Callaway County in central Missouri...
* Until 315 AM CST.
* At 231 AM CST, a severe thunderstorm was located over Easley, or
near Ashland, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
* Locations impacted include...
Wilton, Easley, Ashland, Columbia Regional Airport, Carrington,
Fulton, Hatton, Kingdom City, Auxvasse, Williamsburg and Shamrock.
This includes the following State Parks...
Rock Bridge State Park.
This includes Interstate 70 in Missouri between exits 137 and 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3883 9244 3906 9199 3906 9164 3891 9164
3871 9234 3872 9234 3874 9239 3875 9241
3877 9241 3878 9239 3880 9238 3882 9238
3882 9242
TIME...MOT...LOC 0830Z 240DEG 48KT 3878 9236
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney1 follow-up statement
031
WWUS53 KLSX 070850
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
250 AM CST Sat Mar 7 2026
MOC019-027-070900-
/O.CAN.KLSX.SV.W.0007.000000T0000Z-260307T0915Z/
Boone MO-Callaway MO-
250 AM CST Sat Mar 7 2026
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN BOONE
AND NORTHERN CALLAWAY COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 AM CST for a
portion of central Missouri.
&&
LAT...LON 3883 9244 3906 9199 3906 9164 3891 9164
3871 9234 3872 9234 3874 9239 3875 9241
3877 9241 3878 9239 3880 9238 3882 9238
3882 9242
TIME...MOT...LOC 0831Z 240DEG 48KT 3878 9234
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:15 PM CST, 3 hours 16 minutes earlier. Its key messages:
- Thunderstorms will move into the area tonight. One or two may be severe between midnight and 6am in northeast MO, southeast MO, and west-central IL. Damaging winds and a brief tornado are the primary hazards.
- This weekend will be dry and breezy. Temperatures will drop during the day Saturday behind a cold front.
- There is another chance of showers and thunderstorms Tuesday into Wednesday.
Area forecast discussion, Mar 6, 11:15 PM CST, 3 hours 16 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1115 PM CST Fri Mar 6 2026 .KEY MESSAGES... - Thunderstorms will move into the area tonight. One or two may be severe between midnight and 6am in northeast MO, southeast MO, and west-central IL. Damaging winds and a brief tornado are the primary hazards. - This weekend will be dry and breezy. Temperatures will drop during the day Saturday behind a cold front. - There is another chance of showers and thunderstorms Tuesday into Wednesday. && .SHORT TERM... (Through Late Saturday Night) Issued at 255 PM CST Fri Mar 6 2026 20z surface analysis shows a low pressure system in central Kansas with a dryline extending south through the OK and TX and a cold front bending back into Colorado. The stationary front that brought us persistent cloud cover all week now sits in the Upper Midwest, leaving the Mid-Mississippi Valley within an open warm sector. To call it warm is nearly an understatement. Temperatures have rocketed through the morning, with KSTL reporting 79 degrees at noon, 6 degrees from a record high. Even a cloudy, rain-soaked Kirksville reaching 69 degrees at the same time. This airmass is also very moist. Dewpoints in the upper 50s and low-60s have taken hold across the region, with KSTL even breaking their daily high dewpoint record at noon (61 degrees breaks old record of 60 degrees set in 1974/1973). If this site reaches 65 degrees, it will be the earliest 65 degree dewpoint of the year on record (current earliest: March 8th, 1974). All of this warmth and moisture has resulted in increased instability, though where that instability lies in the thermal profile will likely wobble between this afternoon and tomorrow morning. As of noon, all guidance and the behavior of ongoing convection in western and north-central MO suggest it's elevated in nature. Farther south and southeast, ACARS soundings as well as a visible developing cu-field show that destabilization is occurring in the region with about 1500 J/kg of SBCAPE present, but this is so far away from any forcing that thunderstorm development is slim to none. The points of interest this afternoon lie in 1) how ongoing convection will affect the environment for tonight and 2) how thunderstorms firing in Oklahoma will evolve as they enter southern Missouri this evening. Confidence is high that discrete supercells will weaken and congeal as they move farther in time and space from a more favorable environment. How quickly they weaken will directly determine tonight's potential hazards. If they remain discrete for longer, all hazards are on the table including damaging wind, a brief tornado, and large hail. If they congeal into a/a few bowing segment(s) and remain strong this far northeast, damaging wind and a brief tornado will be the primary threats. The last scenario is that the supercells congeal and weaken substantially before they arrive in southeast Missouri. In this case, damaging wind and a brief tornado are still the primary hazards, but the chance of them occurring is lower than otherwise. The thunderstorms mentioned above will reach the forecast area ahead of additional thunderstorms lining a cold front. Although guidance is still highly variable concerning exact timing and strength of everything, one constant is that discrete convection in eastern Kansas will congeal into a QLCS and weaken by the time it arrives in central and northeast Missouri by 07-08z due to waning daytime instability. This deterioration may also be aided by the arrival of the pre-frontal thunderstorms eating up the little remaining instability left, but this is uncertain. In fact, the two systems merging may create a brief uptick in intensity before they ruin each other completely. In short, this is an ever-evolving situation. Although our confidence in severe weather occurring tonight is decreasing, the environment this afternoon and evening will need to be monitored closely for any changes. Showers and thunderstorms won't exit the area completely until nearly noon tomorrow, late enough for daytime instability to build back up and for additional showers to fire along the 925 mb front. These showers are expected to develop into thunderstorms with time, but that likely won't occur until they exit our CWA completely to the southeast in the early afternoon. What will be more noticeable tomorrow are the falling temperatures through the day. 24 hour high temperatures for all but southeast Missouri and southwest Illinois will occur near midnight, with afternoon "highs" only reaching the 40s and 50s for the northwestern half of the CWA. This is 20 - 30 degrees cooler than today's near record warmth, and breezy conditions will make that apparent. Jaja && .LONG TERM... (Sunday through Next Friday) Issued at 255 PM CST Fri Mar 6 2026 Saturday's cooler weather won't last long. By Sunday, afternoon temperatures will rebound into the 60s areawide, and by Monday highs in near 80 degrees are expected to make a return. This period will also be dry, creating great conditions for outdoor activities. The peace ends Tuesday into Wednesday, though, as another cold front approaches and brings the potential for severe weather back into the forecast. There is still ample variability among guidance concerning Tuesday's severe threat stemming from the upper level pattern. A cutoff low in Baja California is expected to push east along the US/Mexico border before ejecting energy into the Mid-Mississippi Valley during the timeframe in question. How strong this low/trough is and its exact location by that time, however, are still very uncertain. For this reason, though we're confident in precipitation falling during this period, PoPs are smeared between Monday night and Wednesday. As models become more aligned, expect this long stretch of probabilities to become more focused in time and location. Jaja && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1110 PM CST Fri Mar 6 2026 Showers and thunderstorms will continue to progress west to east across Missouri and into Illinois tonight. A few thunderstorms may be strong to severe early in the TAF period with intensity waning through early Saturday morning. The main concern will be localized gusty winds to around 50 knots within the strongest cells. The greatest potential lines up from central MO terminals through the metro terminals from issuance of this update through about 11z. IFR/MVFR conditions will accompany thunderstorms with a mix of MVFR/VFR outside thunderstorms. A cold front will sweep through the area by mid-morning to early afternoon with a period of MVFR stratus. Improvement is expected through Saturday afternoon as northwesterly winds draw in drier air. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 6, 2:55 PM CST, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 255 PM CST Fri Mar 6 2026 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-072100- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 255 PM CST Fri Mar 6 2026 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms will move through the area tonight. A few may be severe. Primary hazards are damaging wind and a brief tornado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Monday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Jaja
In the hours before
Local storm report, Mar 6, 10:59 PM CST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1059 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Tstm Wnd Dmg 3 NE Easley 38.83N 92.35W
03/06/2026 Boone MO Emergency Mngr
Tree reported down on roadway.
&&
CPLocal storm report, Mar 6, 11:02 PM CST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1102 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tstm Wnd Dmg 2 NE Columbia 38.97N 92.30W
03/06/2026 Boone MO Emergency Mngr
Report of electric pole down on the roadway.
&&
CPLocal storm report, Mar 6, 11:14 PM CST, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1114 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM Tstm Wnd Gst 7 ESE Columbia 38.90N 92.22W
03/06/2026 M68 MPH Boone MO Mesonet
Bradford Farm Missouri Mesonet weather
station measured wind gust.
&&
CPLocal storm report, Mar 6, 11:23 PM CST, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1123 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM Tstm Wnd Dmg 6 NE Easley 38.87N 92.32W
03/06/2026 Boone MO Emergency Mngr
Report of a tree down on the roadway.
&&
CPLocal storm report, Mar 6, 11:27 PM CST, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1127 PM CST Fri Mar 6 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM Tstm Wnd Dmg 4 S Columbia 38.90N 92.31W
03/06/2026 Boone MO Emergency Mngr
Report of a 10 inch diameter tree over the
roadway.
&&
CPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:27 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Mar 6, 6:27 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Mar 6, 10:25 PM CST | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 31 min |
| Mar 7, 3:06 AM CST | Areal Flood Advisory | LSX | Crawford, Iron, Reynolds, Washington | 62 min |
| Mar 7, 4:08 AM CST | Flash Flood Warning | LSX | Crawford, Iron, Reynolds, Washington | 5 hr |
| Mar 7, 4:50 AM CST | Severe Thunderstorm Warning | LSX | Iron, Madison | 40 min |
| Mar 7, 5:05 AM CST | Areal Flood Advisory | LSX | Sainte Genevieve, Saint Francois | 7 hr |
| Mar 7, 8:59 AM CST | Areal Flood Advisory | LSX | Crawford, Iron, Reynolds, Washington | 3 hr |
| Mar 7, 10:38 AM CST | River Flood Warning | LSX | Franklin, Jefferson | 30 hr |
| Mar 7, 10:50 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 3 days |
| Mar 7, 11:43 AM CST | River Flood Warning | LSX | Reynolds | 27 hr |
| Mar 7, 11:45 AM CST | River Flood Warning | LSX | Crawford | 33 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.